Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 24, 2007, 10:27 PM CST for Walker County, Winston County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 10:27 PM CST (04:27 UTC)
- Expired
- Feb 24, 2007, 11:15 PM CST
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Walker County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 85 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 11:10 PM CST | TSTM WND DMG | 1 Sw Nauvoo, AL | TREES DOWN ON COUNTY ROADS ACROSS NORTHERN WALKER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 250427
SVRBMX
ALC127-133-250515-
/O.NEW.KBMX.SV.W.0036.070225T0427Z-070225T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1027 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WALKER COUNTY IN CENTRAL ALABAMA
WINSTON COUNTY IN NORTHWEST ALABAMA
* UNTIL 1115 PM CST
* AT 1024 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NATURAL BRIDGE TO 17 MILES WEST
OF CARBON HILL...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUBLE SPRINGS...ADDISON AND GRAYSON
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3418 8764 3387 8765 3390 8707 3430 8714
3431 8755
$$
612 follow-up statements
000
WWUS54 KBMX 250436
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1036 PM CST SAT FEB 24 2007
ALC127-133-250515-
/O.CON.KBMX.SV.W.0036.000000T0000Z-070225T0515Z/
WALKER AL-WINSTON AL-
1036 PM CST SAT FEB 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR WINSTON AND NORTHERN WALKER COUNTIES...
AT 1032 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
HALEYVILLE TO 9 MILES EAST OF WINFIELD...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAUVOO...DOUBLE SPRINGS...POPLAR SPRINGS...GRAYSON...ARLEY AND
ADDISON
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3419 8757 3387 8765 3399 8712 3430 8711
3431 8739
$$
61000 WWUS54 KBMX 250448 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1048 PM CST SAT FEB 24 2007 ALC127-250458- /O.CAN.KBMX.SV.W.0036.000000T0000Z-070225T0515Z/ WALKER AL- 1048 PM CST SAT FEB 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WALKER COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR ALABAMA. LAT...LON 3432 8734 3401 8751 3399 8712 3430 8711 $$ ALC133-250515- /O.CON.KBMX.SV.W.0036.000000T0000Z-070225T0515Z/ WINSTON AL- 1048 PM CST SAT FEB 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR EASTERN WINSTON COUNTY... AT 1045 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GRAYSON TO POPLAR SPRINGS... MOVING NORTHEAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARLEY AND ADDISON A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR ALABAMA. LAT...LON 3432 8734 3401 8751 3399 8712 3430 8711 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:45 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Feb 24, 6:45 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CST SAT FEB 24 2007 .UPDATE...MESOSCALE UPDATE. ALL EYES HERE FOCUSED ON DEWPOINTS. SEEING SURGE OF MOISTURE COMING UP INTO CENTRAL MS NOW. EXPECTING MOISTURE TONGUE TO SLIDE EASTWARD...MAYBE NOT AS FAR NORTH...AS ENTIRE UPPER SYSTEM BEGINS TO LIFT. OF COURSE ALL OTHER DYNAMICS WILL BE IN PLAY. JUST TO SPOUT SOME EYE POPPING EXPECTED NUMBERS...800+ 0-3 KM HELICITY VALUES... 4 TO 5 0-3 KM EHI...50 KT WINDS AT AROUND 1500 FT. OVERALL THE QUESTION REMAINS HOW FAR NORTH AND EAST WILL WE BE CAPPED? THE NEXT QUESTION WILL BE...IS THERE ENOUGH FRONTAL FORCING TO OVERCOME THE CAP? (MORE THAN LIKELY) THERE IS NO DOUBT THAT EVERYTHING ON THE SCOPE TONIGHT WILL BE SPINNING. THAT DRAWS THE QUESTION...WITH DEWPOINTS IN MIND...SURFACE BASED VS. ELEVATED. THAT WILL BE HARD TO DISCERN TONIGHT. ANOTHER QUESTION IS...WILL THERE BE TOO MUCH SHEAR ALOFT TO LOP-OFF TOPS...LIMITING GROWTH AND TORNADO THREAT? (POSSIBLY) EVEN IF...DAMAGING STRAIGHT-LINE WINDS ARE STILL ON THE TABLE. SOUNDS LIKE I HAVE MORE QUESTIONS THAN ANSWERS. TIMING STILL LOOKS GOOD ON THE LINE. THIS BROKEN SQUALL LINE SHOULD SHOOT ON THROUGH. THINGS TO LOOK FOR...ESPECIALLY THE FURTHER SOUTH YOU GO...ARE TRAINING SUPERCELLS. IF THE NORTHERN PORTION LINE LAYS OVER (SW/NE ORIENTATION) AREAS COULD SEE A COUPLE OF ROUNDS IN A SHORT TIME. OUTSIDE THE SEVERE THREAT...WINDS WILL BE GUSTY TONIGHT WITH COMMON 30 TO 40 MPH GUSTS ACROSS THE AREA. THIS ALONE WILL TOSS AROUND LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...ETC.. SOME WEAKENED TREES MAY ALSO SUCCUMB TO STRONGER GUSTS. JONES/90 && .AVIATION...DISCUSSION FOR 00Z TAFS. STRONG PRESSURE GRADIENT PRODUCING GUSTY CONDITIONS AT ALL TERMINALS THIS AFTERNOON AND THIS TREND WILL CONTINUE THROUGH MUCH OF THE NEXT 24 HOURS. SOUTHEASTERLY WINDS FROM 10-15KTS WITH GUSTS TO 25 KTS. HIGHEST WINDS EXPECTED NEAR A COLD FRONT COMING THROUGH THE AREA OVERNIGHT. WINDS VEERING AND INCREASING TO AROUND 15 KTS GUSTS TO 25-40KTS TCL/BHM/EET/MGM 07-10Z AND ANB/TOI 08-11Z. VCTS THUNDER INSTALLED AHEAD OF THE MAIN CONVECTIVE AREA WITH THUNDER AT TERMINALS FOR ONLY A FEW HOUR WINDOW. FROM 01-07Z...WINDS FROM 2000-4000 FT MAY REACH 60+ KTS. CEILINGS WILL BE VFR UNTIL CONVECTIVE BAND APPROACHES...THEN DROP TO MVFR...ADDED TEMPO IFR IMMEDIATELY BEHIND THE CONVECTIVE LINE FOR A FEW HOURS...THEN SKIES CLEAR. WINDS VEER EVEN MORE TO AROUND 240 10G22 AFTER 14-16Z. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING. &&
Hazardous weather outlook, Feb 24, 9:29 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 929 PM CST SAT FEB 24 2007 ALZ011>015-017>050-251230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 929 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA TONIGHT. A LINE OF THUNDERSTORMS HAS ENTERED NORTHWEST ALABAMA THIS EVENING. THE THUNDERSTORMS WILL EXTEND EASTWARD TO AN ONEONTA TO LINDEN LINE BY MIDNIGHT....THEN TO NEAR AUBURN AND TROY BY 6 AM. THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A THREAT OF TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY SOUTH OF INTERSTATE 20. THE KEY FACTOR IN DETERMINING THE POTENTIAL SEVERITY OF THE STORMS WILL BE THE EXTENT OF THE RETURN OF LOW LEVEL MOISTURE AHEAD OF THE STORMS. AT THIS TIME...THE BEST MOISTURE WILL BE SOUTH OF A LINE FROM TUSCALOOSA TO TROY. IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY IS IN EFFECT TONIGHT THROUGH 6 AM SUNDAY FOR SUSTAINED SURFACE WINDS OF 20 TO 25 MPH WITH WIND GUSTS AT 40 TO 45 MPH OR MORE AT TIMES. THESE HIGH WINDS MAY BREAK TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE TRAVEL PROBLEMS ON EAST-WEST ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. AT THIS TIME...THERE IS A LINGERING RISK FOR SEVERE THUNDERSTORMS FOR LOCATIONS IN FAR EASTERN AND SOUTHEASTERN CENTRAL ALABAMA. DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREAT...BUT ISOLATED TORNADOES ARE STILL POSSIBLE. AS MENTIONED ABOVE...THE AMOUNT OF AVAILABLE MOISTURE AND SUBSEQUENT INSTABILITY WILL BE KEY FACTORS IN DETERMINING THE STRENGTH OF THE LINE OF THUNDERSTORMS OVERNIGHT AND INTO SUNDAY MORNING. BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH. A WIND ADVISORY WILL LIKELY BE ISSUED DURING THE DAY ON SUNDAY. ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE POSSIBILITY OF A FEW STRONG STORMS. OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING. STEFKOVICH
In the hours before
Local storm report, Feb 24, 6:58 PM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST BIRMINGHAM 33.53N 86.80W
02/24/2007 M44 MPH JEFFERSON AL BROADCAST MEDIA
WIND GUSTS ON RED MOUNTAIN MEASURED AT 44 MPH.
&&
LINHARESLocal storm report, Feb 24, 7:17 PM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND DMG 7 N GUIN 34.07N 87.91W
02/24/2007 MARION AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 45 AND COUNTY ROAD 42.
&&
LINHARESLocal storm report, Feb 24, 8:58 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
858 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM NON-TSTM WND DMG BLOUNTSVILLE 34.08N 86.59W
02/24/2007 BLOUNT AL EMERGENCY MNGR
A FEW POWER LINES WERE BLOWN DOWN CAUSING A MINOR FIRE.
&&
LINHARESLocal storm report, Feb 24, 9:37 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 3 W HACKLEBURG 34.27N 87.89W
02/24/2007 MARION AL PUBLIC
TREE BLOWN DOWN ON A HOUSE WEST OF HACKLEBURG.
0910 PM TSTM WND DMG HAMILTON 34.14N 87.98W
02/24/2007 MARION AL EMERGENCY MNGR
A DEAD TREE WAS BLOWN INTO A PASSING CARS WINDOW. LOCATED
ON MILITARY STREET AND COUNTY HIGHWAY 42. NO INJURIES.
&&
AARONLocal storm report, Feb 24, 10:09 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1009 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLASH FLOOD 2 N SULLIGENT 33.92N 88.13W
02/24/2007 LAMAR AL EMERGENCY MNGR
HIGHWAY 17 CLOSED JUST NORTH OF SULLIGENT DUE TO
FLOODING.
&&
AARONLocal storm report, Feb 24, 10:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL WINFIELD 33.93N 87.80W
02/24/2007 E0.50 INCH MARION AL PUBLIC
DIME SIZE HAIL REPORTED IN WINFIELD.
&&
AARONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Feb 24, 9:36 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 43 min |
| Feb 24, 10:51 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Feb 24, 11:06 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Feb 24, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 46 min |
| Feb 24, 11:49 PM CST | Tornado Warning | BMX | Greene, Sumter | 28 min |
| Feb 25, 12:40 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 35 min |
| Feb 25, 5:53 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.